On the distribution of perturbations of propagated Schrödinger eigenfunctions

  • Yaiza Canzani

    McGill University, Montreal, Canada
  • Dmitry Jakobson

    McGill University, Montreal, Canada
  • John Toth

    McGill University, Montreal, Canada


Let be a compact Riemmanian manifold of dimension . Let be the semiclassical Schrödinger operator for , and let be a regular value of its principal symbol. Write for an -normalized eigenfunction of with eigenvalue . Consider a smooth family of metric perturbations of with in the -ball of radius . For and small , we define the propagated perturbed eigenfunctions

They appear in the mathematical description of the Loschmidt echo effect in physics. Motivated by random wave conjectures in quantum chaos, we study the distribution of the real part of the perturbed eigenfunctions regarded as random variables

In particular, under an admissibility condition on the metric when is chaotic, we compute the asymptotics of the variance and show that the odd moments vanish as as long as is not on the generalized caustic set where .

Cite this article

Yaiza Canzani, Dmitry Jakobson, John Toth, On the distribution of perturbations of propagated Schrödinger eigenfunctions. J. Spectr. Theory 4 (2014), no. 2, pp. 283–307

DOI 10.4171/JST/70